Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 291, NWS Kansas City, MO

August 4, 2015Platte County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 4, 2015, 10:25 PM CDT for Platte County, Missouri. It took effect at Aug 5, 2015, 5:00 PM CDT. It was in force for 70 hr.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 10:25 PM CDT (03:25 UTC)
In effect from
Aug 5, 2015, 5:00 PM CDT
Expired
Aug 8, 2015, 3:24 PM CDT
In force
70 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Platte City (PLCM7).

Action stage
17 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WGUS43 KEAX 050325
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1025 PM CDT TUE AUG 4 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Platte River At Sharps Station affecting Platte County.
  
  Platte River near Platte City affecting Platte County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC165-060325-
/O.NEW.KEAX.FL.W.0290.150805T0700Z-150808T1708Z/
/SSTM7.1.ER.150805T0700Z.150806T1200Z.150807T1708Z.NO/
1025 PM CDT TUE AUG 4 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Platte River At Sharps Station.
* from late tonight to Saturday afternoon.
* At  9:30 PM Tuesday the stage was 25.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 28.6 feet by Thursday morning. The river 
  will fall below flood stage by early Friday afternoon.
* At 26.0 feet...Low-lying rural land along the river begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Sharps Station  26   25.8   Tue 09 PM   28.6 Thursday morning
     
&&
  
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479

  

$$

MOC165-060324-
/O.NEW.KEAX.FL.W.0291.150805T2200Z-150808T2024Z/
/PLCM7.1.ER.150805T2200Z.150806T1800Z.150807T2024Z.UU/
1025 PM CDT TUE AUG 4 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Platte River near Platte City.
* from Wednesday afternoon to Saturday afternoon.
* At  4:05 PM Tuesday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and 
  continue to rise to near 21.4 feet by early Thursday afternoon. The
  river will fall below flood stage by Friday afternoon.
* At 20.0 feet...Cropland near State Highway 92 near Platte City 
  begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Platte City     20   18.4   Tue 04 PM   21.4 early Thursday 
afternoon
     
&&
  
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483

  

$$
2 follow-up statements
314 
WGUS83 KEAX 051147
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
646 AM CDT WED AUG 5 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.
  Platte River At Sharps Station affecting Platte County.
  Platte River near Platte City affecting Platte County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-061146-
/O.CON.KEAX.FL.W.0288.000000T0000Z-150807T1636Z/
/AGYM7.1.ER.150803T2030Z.150806T0000Z.150806T1636Z.NO/
646 AM CDT WED AUG 5 2015

The Flood Warning continues for
  The Platte River near Agency.
* until Friday morning.
* At  6:30 AM Wednesday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.2 feet by this
  evening. The river will fall below flood stage late Thursday 
  morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   21.6   Wed 06 AM   24.2 this evening
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

MOC165-061145-
/O.CON.KEAX.FL.W.0290.000000T0000Z-150808T1708Z/
/SSTM7.1.ER.150805T0645Z.150806T1200Z.150807T1708Z.NO/
646 AM CDT WED AUG 5 2015

The Flood Warning continues for
  The Platte River At Sharps Station.
* until Saturday afternoon.
* At  6:30 AM Wednesday the stage was 26.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.6 feet by 
  Thursday morning. The river will fall below flood stage early 
  Friday afternoon.
* At 26.0 feet...Low-lying rural land along the river begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Sharps Station  26   26.1   Wed 06 AM   28.6 Thursday morning
     
&&
  
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479

  

$$

MOC165-061145-
/O.CON.KEAX.FL.W.0291.150805T2200Z-150808T2024Z/
/PLCM7.1.ER.150805T2200Z.150806T1800Z.150807T2024Z.UU/
646 AM CDT WED AUG 5 2015

The Flood Warning continues for
  The Platte River near Platte City.
* from this afternoon to Saturday afternoon.
* At  4:05 PM Tuesday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 21.4 feet by early Thursday afternoon. The
  river will fall below flood stage by Friday afternoon.
* At 20.0 feet...Cropland near State Highway 92 near Platte City 
  begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Platte City     20   18.4   Tue 04 PM   21.4 early Thursday 
afternoon
     
&&
  
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483

  

$$
710 
WGUS83 KEAX 051401
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
901 AM CDT WED AUG 5 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Platte River near Platte City affecting Platte County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

  Platte River near Agency affecting Buchanan County.

  Platte River At Sharps Station affecting Platte County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-061401-
/O.EXT.KEAX.FL.W.0289.000000T0000Z-150807T2021Z/
/SNZM7.2.ER.150804T1906Z.150806T0000Z.150806T2021Z.NO/
901 AM CDT WED AUG 5 2015

The Flood Warning continues for
  The Grand River near Sumner.
* until Friday afternoon.
* At  8:45 AM Wednesday the stage was 29.0 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.5 feet by this
  evening. The river will fall below flood stage Thursday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   29.0   Wed 09 AM   29.5 this evening
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC021-061400-
/O.EXT.KEAX.FL.W.0288.000000T0000Z-150807T1056Z/
/AGYM7.1.ER.150803T2030Z.150805T1800Z.150806T1056Z.NO/
901 AM CDT WED AUG 5 2015

The Flood Warning continues for
  The Platte River near Agency.
* until late Thursday night.
* At  8:30 AM Wednesday the stage was 22.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.1 feet by this
  afternoon. The river will fall below flood stage Thursday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   22.1   Wed 08 AM   23.1 this afternoon
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

MOC165-061400-
/O.EXT.KEAX.FL.W.0290.000000T0000Z-150808T1218Z/
/SSTM7.1.ER.150805T0645Z.150807T0600Z.150807T1218Z.NO/
901 AM CDT WED AUG 5 2015

The Flood Warning continues for
  The Platte River At Sharps Station.
* until Saturday morning.
* At  8:30 AM Wednesday the stage was 26.0 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near flood stage this morning then
  fall below flood stage this afternoon.  The river will rise again
  to near 26.3 feet by early Friday morning. The river will fall below 
  flood stage Friday morning.
* At 26.0 feet...Low-lying rural land along the river begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Sharps Station  26   26.0   Wed 08 AM   26.3 early Friday morning
     
&&
  
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479

  

$$

MOC165-051431-
/O.CAN.KEAX.FL.W.0291.000000T0000Z-150808T2024Z/
/PLCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
901 AM CDT WED AUG 5 2015

The Flood Warning is cancelled for
  The Platte River near Platte City.
* At  8:55 AM Wednesday the stage was 19.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.4 feet. The 
  river will continue to fall to 18.8 feet by Thursday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Platte City     20   19.4   Wed 09 AM   19.2 this evening
     
&&
  
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:30 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 4, 6:30 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT TUE AUG 4 2015

.SHORT TERM...(This Evening through Thursday Night)
Issued at 257 PM CDT TUE AUG 4 2015

Shortwave tracking northeast out of southern KS will interact with a
stalled frontal/outflow boundary just south of the US 50 corridor
this afternoon and this evening. This interaction will likely lead to
showers and thunderstorms developing across areas near and south of
this boundary through the evening, potentially creeping back north
toward the Missouri River. Airmass across these areas has become
moderately unstable but shear is very weak, so a few short-lived
strong storms can't be ruled out but the overall severe threat this
evening is low. Slow storm motion could favor pockets of heavy rain,
particularly right along the boundary, but modest precipitable water
values and relatively shallow warm cloud depth don't point to
widespread flooding problems with tonight's activity.

A second round of thunderstorms is likely late tonight into Wednesday
with another shortwave dropping out of Nebraska. Interaction of this
feature with the aforementioned boundary and a strengthening low-
level jet could lead to an enhanced risk for heavy rain, particularly
where and if the leading edge of the LLJ becomes aligned with the
boundary. Models have really struggled to pinpoint where this
interaction may occur, bouncing from northern Missouri in earlier
model runs to now southern KS into the MO Ozarks. Since most model
runs have now settled on the latter solution, this is the preferred
forecast for heavy rain potential (for now) which may impact far
southern portions of the forecast area including the Butler/Clinton
areas. These locations have been relatively dry recently and can
handle more rain than areas further north, so will not put out a
flash flood watch at this time. However, given the poor model
performance lately, will need to watch how things evolve overnight in
case Wednesday's heavy rain potential shifts back north toward areas
that can't handle as much water.

Departure of Wednesday's system to the east and modest height rises
across the Plains will bring a drying trend to the area on Thursday.
Temperatures will run close to average.

.LONG TERM...(Friday through Tuesday)
Issued at 257 PM CDT TUE AUG 4 2015

As we head into the weekend, the upper-level pattern places the
region in slight northwest flow. To the north across Canada, a
vigorous shortwave trough is progged to slowly translate across the
southern provinces through the weekend. This will send a few weak
surface fronts through the area and don't look to impact the
temperatures much. To the south and west, a ridge of high pressure
will build over the Southern Plains with a few ridge runners
initiating over the high terrain and riding the ridge into the area
each night/early morning through the weekend. The ridge begins to
build across the inter-mountain west by early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 630 PM CDT TUE AUG 4 2015

Showers and perhaps a few embedded thunderstorms will continue to
impact all TAF sites through the next 1-3 hours, then should begin to
dissipate and shift out of the area for the overnight hours. Another
round of storms is expected to develop early Wednesday morning, but
its exact position is still in question, and may stay south of the
terminals. For now, have included a VCTS group for the most likely
period of storms Wednesday morning. Winds will gradually lighten and
back to the east southeast this evening and tonight, and skies will
become VFR after storms exit this evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Hawblitzel
LONG TERM...PMM
AVIATION...Laflin
Hazardous weather outlook, Aug 4, 1:45 PM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 PM CDT TUE AUG 4 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051845-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
145 PM CDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 SCATTERED STORMS EXPECTED THIS AFTERNOON AND AGAIN LATE TONIGHT.
 LOCALLY HEAVY RAIN AND FLOODING WILL BE THE PRIMARY THREATS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW SEVERE STORMS
 POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS SOUTHWEST MISSOURI.
 THUNDERSTORMS ALSO POSSIBLE THURSDAY NIGHT AND AGAIN OVER THE
 WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:25 PM CDTRiver Flood WarningEAXPlatte4 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.